Tubal ligation should not cause menopause in an of itself BUT, there is a temporary sydrome that comes along with tubal ligation that can create/cause menopausal symptoms. It is usually short lived and goes away on its own.
You haven't mentioned your age but, I'm assuming that you're not within perimenopausal ranges such as late 30's or 40's and up? If you are in that range, you *MAY* be experiencing some early menopausal symptoms. If you're not in that age group, it's likely a temporary situation. Talk to your doc about it if it's bothersome. Some docs don't recognize the post-tubal ligation sydrome but, it does exist. :)
I had my tubes tied 8 years ago and I am now 43. I have been experiencing symptoms of Menopause. Hot flashes, night sweats, my hair is thinning and I feel like I am going crazy. I have been to the doctor and they say it is Perimenopause??? WTF I am miserable. I am trying all the natural remedies starting this week. Had I known this was a possibility I would not have tied my tubes!!!
FWIW, I had my tubes tied at 31 and didn't start menopause until age 50. However my mother started menopause in her mid-30s (she did not have a ligation) and my sister had a complete hysterectomy at age 40 due to heavy perimenopausal bleeding. With my family history I'm surprised I went this long before starting it!
Look at your family history - do the women tend to start early? Did you start your period before age 12?
Now that I think of it, I've had several surgeries and sometimes I've experienced hot flashes and night sweats for a while afterward, but it was temporary.
i had mine done 5 years ago and I'm 29 now and I keep having hot flashes why is this plus when it gets close to that time of the month I am meaner and have bad head aces is this something I should be worried about
After my last child was born I had my tubes tied. I was 30 years old. From the first month after having my tubes tied I noticed my periods were irregular. I started feeling different. I was more moody, foggy thoughts, cried a lot, felt kind of depressed but no hot flashes. I reported it to my Dr. He said that it was normal and to give my hormones time to get back to normal. Well, the symptoms continued. I adjusted to the irregular periods. I would spot for a few days then nothing, two, or three days later I would have a regular flow. Some months I would have two periods in one month. I again would report my symptoms to the nurse and Dr. but no tests were ordered. All they would say is that I may be going through early menopause. By the time I was 35 years I had stopped having periods. I am 53 years old now. I don't suffer from hot flashes, really never did, I don't cry for no reason anymore, and haven't in years. So I believe 100% that having a tubal sent me into early menopause. My mother was in her late 40's when she started menopause. I really don't think me going through an early menopause after I had my tubes tied was a coincidence. I had no symptoms before the tubal.
I had my tubes tied 2 years ago, within the last 2 months I have been very moody, hot flashes, and night sweats. I feel like I am going crazy but I was told I could be probably going through menopause. Are you serious, at 28?
Those of u that say tubals don't cause menopause and your temporary syndrome crap are lying. I had my tubal one year ago postpartum within hours of my sons delivery. I solely bf him like my girls had a period at three weeks pp never had a period with girls til almost a year. Huge clots soaking clothes terrible cramps mood swings hair loss and these are the mild things. Periods for 14 days every 20-24 days needless to say it *****. I did not take birth control for a year or two before I conceived my son had only an iud for a couple months in 2009. Went to the dr was told I was crazy and sent to psych to learn to "cope" with my symptoms and was assured that my tubal did not affect me sought a second op and today I found out one day before my 33rd bday that I am in premature ovarian failure and heading fast paced Into menopause. Those of u who say tubals don't cause menopause are wrong.my tubal was exactly one year ago and ovaries are now failing.
I totally agree that Tubiligation causes early meno. Had it done at 33, bleeding became so irregular by 35 that I had to have an ablasion. This week, at age 43, I found out I am totally post menopausal, It's a wonder i held out that long, and after reading some of your posts....maybe I should be grateful?!
I had tubal ligation 2 days after my daughter was born. I was 39 yrs with NO history of pr-menopausal symptoms . My mom didnt go into menopause until she was in mid fifties. At less than 40 yrs old my periods stopped completely, very bad symptoms of moodiness, passing out, hot flashes etc. They did a hormone level on me and I had NO estrogen's or progesterone at all. Funny my doctor didnt tell me this would happen as if she had I would NOT have done this so young. I have had to be on HRT for almost 15 yrs now due to this.
Loss of hormones at early age causes whole host of additional problems, bone loss, skin thinning, hair loss, vaginal thinning and dryness all the senior problems women go through at an early onset.
I agree - Any procedure that disrupts the normal functioning of the "reproductive" system can wreak havoc including early menopause or even a surgical type menopause (complete ovarian failure). The procedures that can cause more harm than good are tubals, hysterectomies, ovary removals (even just one ovary), Fallopian tube removal, endometrial ablations.
The ovaries of an intact, unaltered woman produce hormones into her 80's for optimal health. Unfortunately, very few women are given the facts about these procedures before signing on the dotted line.
I hd my tubes tied two years ago when I ws 44 , one year after I started to hv hot flashes night sweats im tramatised be goin thru this so early, n was not told of the possibilities .this is now 2 years since my tubal lig n im having the symptoms again..confused wht to do im helpless
I am sorry you are suffering the ovarian dysfunction effects of a tubal and were not told about this possible side effect. I was also misinformed as well as over-treated (unnecessary hysterectomy and ovary removal / castration) for a benign ovarian cyst.
You could try birth control pills or hormone replacement. You would need to take a progestin or progesterone along with any estrogen (combined HRT) to protect your uterine lining from the proliferative effects of estrogen. There are pills or patches.
Could you explain more in detail what you mean, I was sterilised at age 25 after my forth child and the first sign of things changing was 2 years ago at age 46, my periods have been irregular since, I have anxiety now and get light headed feelings which isn't nice. Is this what you have???
The thing that angers me most is that all of these doctors looked tons of women in the face and lied right to our faces and they continue to do so everyday. And for what... MONEY!! We suffer (because we were lied to) and they make money off of our suffering. I had my tubes tied 2 years ago, a month or so after turning 34 and I have been in hell ever since. 2 periods in one month. Bleeding that lasts for 8 or 9 days (I had 4 day periods before and I was so regular you could set your clock by me), now I never know when It's going to start or when It will end. My hair has gotten so thin It makes me want to cry. I have zero desire to have sex. And if you're thinking about suing for malpractice (I damn sure did), good luck, you won't win. They won't admit they caused all of our issues, they just tell women they are crazy - LIKE YOU CAN IMAGINE 2 PERIODS IN ONE MONTH! To any woman contemplating a tubal - DON'T DO IT!
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.